Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2007, 6:56 PM EDT for Worcester County, Massachusetts. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 3, 2007, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Worcester County, MA
The radar
The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:12 PM EDT | TSTM WND DMG | Athol, MA | WIRES DOWN |
| Aug 3, 7:14 PM EDT | HAIL 1 | Athol, MA | |
| Aug 3, 7:15 PM EDT | TSTM WND DMG | Athol, MA | TREES AND WIRES DOWN ON SEVERAL ROADS INCLUDING ROUTE 2 |
| Aug 3, 7:16 PM EDT | HAIL 0.5 | Athol, MA | |
| Aug 3, 7:17 PM EDT | HAIL 1 | Athol, MA | |
| Aug 3, 7:18 PM EDT | HAIL 0.75 | Athol, MA | |
| Aug 3, 7:25 PM EDT | HAIL 1 | Athol, MA | 1 INCH DIAMETER HAIL PERSISTED FOR 10 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 032255
SVRBOX
MAC027-040000-
/O.NEW.KBOX.SV.W.0124.070803T2256Z-070804T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
656 PM EDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 800 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ATHOL...OR ABOUT 14 MILES EAST OF GREENFIELD...AND MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATHOL BY 705 PM EDT...
ROYALSTON BY 710 PM EDT...
6 MILES NORTH OF PHILLIPSTON BY 715 PM EDT...
WINCHENDON BY 730 PM EDT...
GARDNER BY 735 PM EDT...
ASHBURNHAM BY 745 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4261 7225 4262 7222 4266 7222 4268 7226
4271 7227 4271 7192 4270 7190 4257 7188
4253 7227 4258 7227
TIME...MOT...LOC 2256Z 268DEG 21KT 4263 7229
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 032323
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
723 PM EDT FRI AUG 3 2007
MAC027-040000-
/O.CON.KBOX.SV.W.0124.000000T0000Z-070804T0000Z/
WORCESTER MA-
723 PM EDT FRI AUG 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN WORCESTER COUNTY...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINCHENDON...OR ABOUT 13 MILES SOUTH OF JAFFREY...MOVING
EAST AT 20 MPH. THIS STORM HAS PRODUCED WIDEPSREAD WIND DAMAGE AS
WELL AS LARGE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WINCHENDON BY 730 PM EDT...
GARDNER BY 735 PM EDT...
ASHBURNHAM BY 745 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4261 7225 4262 7222 4266 7222 4268 7226
4271 7227 4271 7192 4270 7190 4257 7188
4253 7227 4258 7227
TIME...MOT...LOC 2323Z 268DEG 21KT 4263 7208
$$
MLE000
WWUS51 KBOX 032340
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
740 PM EDT FRI AUG 3 2007
MAC027-040000-
/O.CON.KBOX.SV.W.0124.000000T0000Z-070804T0000Z/
WORCESTER MA-
740 PM EDT FRI AUG 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL WORCESTER COUNTY...
AT 738 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ASHBURNHAM TO 12 MILES SOUTHWEST OF PHILLIPSTON...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF FITCHBURG TO 12 MILES EAST OF
AMHERST...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE HAD A
HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEVERE THUNDERSTORMS WILL BE NEAR...
ASHBURNHAM BY 745 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.
LAT...LON 4267 7190 4260 7189 4259 7188 4257 7189
4256 7201 4255 7203 4255 7211 4254 7213
4255 7215
TIME...MOT...LOC 2340Z 293DEG 20KT 4262 7193 4242 7227
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:29 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 3, 4:29 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 429 PM EDT FRI AUG 3 2007 .SYNOPSIS... A COLD FRONT EXITING THE GREAT LAKES WILL SWEEP ACROSS NEW ENGLAND TONIGHT AND SATURDAY...WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF IT. HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID WEATHER ACROSS THE REGION SUNDAY. THE HIGH WILL PUSH OFFSHORE SUNDAY NIGHT ALLOWING A WARM FRONT TO CROSS SOUTHERN NEW ENGLAND MONDAY AND MONDAY NIGHT. WARMER AND MORE HUMID AIR WILL THEN MOVE BACK ACROSS SOUTHERN NEW ENGLAND TUE. A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY...TRIGGERING THUNDERSTORMS. THE FRONT WILL MOVE OFFSHORE WEDNESDAY NIGHT FOLLOWED BY DRIER AND COOLER AIR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ***A FEW SEVERE THUNDERSTORMS LIKELY EARLY THIS EVENING NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHWEST NH*** LATEST ANALYSIS SHOWS FAIRLY HIGH INSTABILITY ACROSS THE REGION WITH MEAN LAYER CAPES BETWEEN 1000 AND 2500 J/KG. SURFACE TEMPERATURES HAVE WARMED INTO THE LOW TO MID 90S ACROSS THE REGION WITH SURFACE DEWPOINTS IN THE MID TO UPPER 60S. 500 MB TEMPERATURES ARE BETWEEN -10C AND -11C CURRENTLY...WHICH IS QUITE COLD CONSIDERING HOW HOT OUR TEMPERATURES ARE AT THE SURFACE. THIS IS YIELDING STEEP MID LEVEL LAPS RATES ON THE ORDER OF 7.0C/KM. HIGH INSTABILITY AND STEEP LAPSE RATES HAVE ALLOWED THE CAP TO BREAK AND ISOLATED TO SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN NH AND EASTERN NEW YORK STATE. MID LEVEL WIND FIELDS ARE FAIRLY WEAK WHICH SHOULD LIMIT THE THUNDERSTORMS FROM ORGANIZING INTO A SQUALL LINE. NONETHELESS...WITH THE HIGH CAPES WE PROBABLY WILL SEE A FEW SEVERE THUNDERSTORMS TO THE NORTHWEST OF I-95 THIS EVENING WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHERN NH. THE MAIN THREATS WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL BECAUSE OF THE STEEP MID LEVEL LAPSE RATES. LATER THIS EVENING AND INTO THE OVERNIGHT HOURS WE MAINTAIN FAIRLY STEEP MID LEVEL LAPSE RATES OF AROUND 7C/KM WITH 500 MB TEMPERATURES AROUND -11C. THIS RESULTS IN AROUND 1000 J/KG OF SURFACE BASED CAPE ALL NIGHT LONG AND SHOWALTER INDICES -2 AND -3. THEREFORE...ALTHOUGH WE DONT HAVE A STRONG LOW LEVEL JET WEAK BOUNDARY IN THE VICINITY SHOULD ALLOW FOR SCATTERED THUNDERSTORMS THROUGH THE NIGHT. WE PROBABLY WILL SEE THE AXIS OF THE BEST CHANCE FOR CONVECTION SHIFT TO THE COASTAL PLAIN BY AROUND 12Z. WILL RUN WITH CHANCE POPS ACROSS THE ENTIRE REGION OVERNIGHT. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH HIGH PWATS ALL NIGHT. LOW TEMPERATURES WILL REMAIN QUITE MILD WITH READINGS IN THE UPPER 60S TO LOWER 70S. IN FACT...DOWNTOWN BOSTON MAY NOT FALL BELOW 73 OR 74 DEGREES ALL NIGHT. WE WILL LIKELY SEE PATCHY FOG LATE AND IT PROBABLY WILL BE DENSE AGAIN ON NANTUCKET. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...A MOSTLY SUNNY AND BEAUTIFUL DAY IS ON TAP TO THE NORTHWEST OF I-95. SOUTHEAST OF I-95...ANY ELEVATED SHOWERS/THUNDERSTORMS WILL PROBABLY DIMINISH BY MID MORNING. HOWEVER...THE FRONTAL BOUNDARY WILL BE HUNG UP ACROSS RHODE ISLAND AND SOUTHEAST MA. THEREFORE...WE PROBABLY WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS RE-DEVELOP ACROSS RHODE ISLAND AND SOUTHEAST MA IN THE AFTERNOON. WIND FIELDS ARE A BIT STRONGER THAN TODAY AND LAPSE RATES WILL BE FAIRLY STEEP BETWEEN 6.5 AND 7.0C/KM. THEREFORE...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THIS REGION. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. HIGH TEMPERATURES SHOULD TOP OUT IN THE UPPER 80S TO NEAR 90 NORTH OF MASSACHUSETTS TURNPIKE...WITH READINGS IN THE LOWER 90S SOUTH OF THE MA PIKE AND AWAY FROM THE SOUTH COAST. IN ADDITION...WITH SOUTHWEST WINDS WE EXPECT A MODERATE RISK FOR RIP CURRENTS ALONG THE SOUTH FACING BEACHES OF THE SOUTH COAST ON FRIDAY. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... SATURDAY NIGHT... COLD FRONT WILL BE DRAPED ACROSS THE SOUTH COAST SATURDAY EVENING...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MA AND SOUTHERN RI. ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS BEFORE THE FRONT MOVES OFFSHORE. BY LATE EVENING...FRONT SHOULD BE PUSHING OFFSHORE WITH DRY AND MUCH LESS HUMID WEATHER OVERSPREADING THE ENTIRE REGION. LOOKS LIKE ONE OF THE FEW COMFORTABLE NIGHTS WITH DEW PTS IN THE 50S AND MINS BY SATURDAY MORNING IN THE 50S AND 60S. SUNDAY... LOOKS LIKE A GEM OF A DAY AS DEEP LAYER RIDGE MOVES OVER NEW ENGLAND PROVIDING ABUNDANT SUNSHINE...DEW PTS IN THE 50S AND AFTERNOON TEMPS IN THE UPPER 70S TO LOW 80S. IN FACT...SURFACE DEW PTS MAY DIP INTO THE UPPER 40S INLAND...AS MODEL SOUNDINGS FROM BOTH THE GFS AND NAM INDICATE GOOD MIXING TO 4-5 KFT YIELDING DRY AIR MIXING FROM TOP DOWN...RATHER THAN HORIZONTAL ADVECTION. SUN NIGHT AND MONDAY... NEXT SHORT WAVE TROF AND ASSOCIATED SURFACE LOW EXIT THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND. THE NAM APPEARED TO BE AN OUTLIER HERE WITH ITS OVER AMPLIFIED AND FASTER SOLUTION WHEN COMPARED TO THE GFS AND UKMET. THEREFORE...THIS PORTION OF THE FORECAST WAS BASED ON 12Z GFS AND UKMET. A WARM FRONT WILL MOVE ACROSS THE REGION MON...WHICH WILL RESULT IN THE CHANCE OF SHOWERS REGION WIDE...WITH THE HIGHEST CHANCE ACROSS NORTHERN MA INTO NH. THE WARM FRONT EXITS THE AREA SOMETIME MON NIGHT OR EARLY TUE...SO THE CHANCE OF SHOWERS WILL LIKELY CONTINUE INTO MON NIGHT. IT WILL BE COOLER MON GIVEN ONSHORE FLOW...OVERCAST SKIES AND POSSIBLE SHOWERS. HOWEVER...DEW PTS WILL BE ON THE INCREASE GIVEN THE ONSHORE FLOW. TUESDAY THROUGH FRIDAY... OVERALL THEME HERE IS FOR VERY WARM AND HUMID CONDITIONS TUE AND WED WITH A COLD FRONTAL PASSAGE /BACKDOOR/ SOMETIME WED-WED NIGHT...FOLLOWED BY COOLER TEMPS AND LESS HUMID WEATHER THU AND POSSIBLY INTO FRI. THE TRICKY PART OF THE FORECAST WILL BE THE LOCATION OF THE COLD FRONT TUE AND WED AND RELATED POP FORECAST. 12Z GFS APPEARS TO HAVE TOO MANY WAVES ALONG THIS FRONT WHICH MAY BE A CONVECTIVE FEEDBACK PROBLEM. THE 12Z ECMWF HAS LESS IF ANY CONVECTIVE FEEDBACK ISSUES...SO THE HIGHER CHANCE OF SHOWERS AND TSTMS APPEARS TO BE WED /PER THE 12Z ECMWF/ WITH LESS OF A THREAT TUE. BACKDOOR FRONT MOVES ACROSS THE AREA SOMETIME WED NIGHT WITH COOLER AND MUCH LESS HUMID WEATHER THU AND FRI. TEMPS MAY REMAIN IN THE 70S REGION WIDE THU /EXCEPT AROUND 80 CT RIVER VALLEY/...THEN PROBABLY WARMING INTO THE LOW 80S INLAND FRI...AS HIGH PRES MOVES OFFSHORE. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING...BUT ISOLATED TO SCATTERED CONVECTION ACROSS THE INTERIOR MAY BRIEFLY RESULT IN MVFR/IFR CONDITIONS. OTHERWISE...A FEW HOURS OF MVFR CONDITIONS MAY DEVELOP LATE IN PATCHY FOG. IN ADDITION...IFR CONDITIONS WILL LIKELY DEVELOP ACROSS NANTUCKET THIS EVENING AND POSSIBLY MAKE THEIR WAY ONTO HYANNIS. ON SATURDAY...VFR CONDITIONS SHOULD DEVELOP BY EARLY TO MID MORNING. HOWEVER...ISOLATED TO SCATTERED CONVECTION ACROSS RHODE ISLAND AND SOUTHEAST MA MAY RESULT IN BRIEF MVFR/IFR CONDITIONS. IN THE LONGER TERM... MVFR CONDITIONS IN SHOWERS AND TSTMS MAY LINGER SAT EVENING OVER SE MASS AND SRN RI AS COLD FRONT DEPARTS. THEN VFR CONDITIONS OVERNIGHT SAT NIGHT INTO SUN AND POSSIBLY SUN NIGHT. MVFR CEILINGS MON AND MON NIGHT AS WARM FRONT AND SHOWERS MOVES ACROSS THE AREA. LOW PROB OF IFR CONDITIONS IF DENSE FOG FORMS MON-MON NIGHT AHEAD OF WARM FRONT. CONDITIONS SHOULD IMPROVE TUE AS WARM FRONT EXITS THE AREA. HOWEVER...MVFR CONDITIONS POSSIBLE TUE AFTERNOON AND NIGHT IN TSTMS AS NEXT COLD FRONT APPROACHES. COLD FRONT WILL MOVE ACROSS THE AREA SOMETIME WED WITH SCATTERED SHOWERS AND TSTMS...PROBABLY IN THE MVFR CATEGORY. && .MARINE... MARGINAL SCA CONDITIONS THIS EVENING ACROSS THE SOUTHERN WATERS WITH GUSTS BETWEEN 20 AND 25 KNOTS. WE HAVE HOISTED A SMALL CRAFT FOR OUR FAR SOUTHERN WATERS WHERE MARGINAL 5 FOOT SEAS ARE POSSIBLE THROUGH THE NIGHT. ON SATURDAY...ANOTHER ROUND OF NEAR SHORE 20 KNOT WIND GUSTS AND 2 TO 4 FOOT SEAS. MARGINAL 5 FOOT SEAS ARE POSSIBLE ACROSS THE SOUTHERN WATERS SO LATER SHIFTS WILL HAVE TO CONSIDER SCA BUT ITS TOO MARGINAL TO HOIST AT THIS TIME. IN THE LONGER TERM...EXPECT CONDITIONS TO REMAIN BELOW SCA SUNDAY AND MONDAY INTO TUESDAY. FOG PATCHES MAY LOCALLY REDUCE VISIBILITIES UNDER 1 MILE MONDAY NIGHT AND TUESDAY NIGHT ESPECIALLY ALONG THE SOUTH COAST. BOUNDARY LAYER WIND SPEEDS INCREASE NEAR 30 KT FROM THE SOUTH MONDAY EVENING...BUT A LOW LEVEL INVERSION WILL INHIBIT MOMENTUM TRANSFER EXCEPT POSSIBLY ALONG IMMEDIATE SOUTH COASTAL LOCATIONS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ255. && SYNOPSIS...NOCERA NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...NOCERA AVIATION...FRANK/NOCERA MARINE...FRANK/NOCERA
Hazardous weather outlook, Aug 3, 4:40 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EDT FRI AUG 3 2007 ANZ230-236-CTZ002>004-MAZ002>024-026-RIZ001>008-041000- BOSTON HARBOR-NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 440 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EARLY EVENING IN SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS POSSIBLY LEADING TO LOCALIZED FLOODING. MODERATE TO STRONG RIP CURRENTS ARE POSSIBLE SATURDAY AND SUNDAY AT SOUTH FACING OCEAN BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-012-015-041000- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 440 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING TO THE NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254-255-270-041000- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- 440 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SOUTHWEST WINDS OF 15 TO 20 KT WILL BUILD SEAS OF 3 TO 6 FT ACROSS THE SOUTHERN OCEAN WATERS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. AREAS OF DENSE FOG ARE EXPECTED TO RE-DEVELOP ACROSS THE WATERS TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS TONIGHT BRINGING THE THREAT FOR DANGEROUS CLOUD TO SURFACE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND EARLY SATURDAY EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
In the hours before
Special weather statement, Aug 3, 2:44 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT FRI AUG 3 2007 NHZ011-031850- CHESHIRE NH- 244 PM EDT FRI AUG 3 2007 AT 242 PM EDT OVER SOUTHWESTERN SULLIVAN COUNTY...OR ABOUT 7 MILES NORTHEAST OF BELLOWS FALLS...MOVING NORTHEAST AT 20 MPH. THE STORM HAS EXITED CHESHIRE COUNTY AND IS NO LONGER A THREAT. HOWEVER...MORE STORMS ARE LIKELY TO DEVELOP OVER THE COUNTY WITHIN THE HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
Special weather statement, Aug 3, 3:02 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 302 PM EDT FRI AUG 3 2007 NHZ011-031930- CHESHIRE NH- 302 PM EDT FRI AUG 3 2007 AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER KEENE...MOVING NORTHEAST AT 10 MPH. AT 3 PM...A SPOTTER REPORTED ONE QUARTER INCH HAIL IN KEENE. THE THUNDERSTORM WILL BE NEAR...ROXBURY AND MARLBOROUGH BY 320 PM EDT...SULLIVAN BY 330 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
Special weather statement, Aug 3, 3:19 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT FRI AUG 3 2007 NHZ011-031945- CHESHIRE NH- 319 PM EDT FRI AUG 3 2007 AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER 3 MILES SOUTH OF SULLIVAN...OR ABOUT 5 MILES NORTHEAST OF KEENE...MOVING NORTHEAST AT 15 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR AS WELL. THE THUNDERSTORM WILL BE NEAR...NELSON BY 330 PM EDT...STODDARD BY 340 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
Special weather statement, Aug 3, 3:37 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EDT FRI AUG 3 2007 NHZ015-032000- WESTERN AND CENTRAL HILLSBOROUGH NH- 337 PM EDT FRI AUG 3 2007 AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES WEST OF HANCOCK...OR ABOUT 10 MILES NORTH OF JAFFREY...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...HANCOCK AND BENNINGTON BY 350 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
Local storm report, Aug 3, 6:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL TEMPLE 42.82N 71.83W
08/03/2007 M0.75 INCH HILLSBOROUGH NH LAW ENFORCEMENT
0555 PM HAIL MONROE 42.72N 72.95W
08/03/2007 M0.88 INCH FRANKLIN MA AMATEUR RADIO
0602 PM HAIL MONROE 42.72N 72.95W
08/03/2007 M1.25 INCH FRANKLIN MA AMATEUR RADIO
HALF DOLLAR SIZE HAIL
&&
MLESpecial weather statement, Aug 3, 6:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 651 PM EDT FRI AUG 3 2007 NHZ015-032345- WESTERN AND CENTRAL HILLSBOROUGH NH- 651 PM EDT FRI AUG 3 2007 AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 6 MILES NORTHWEST OF HANCOCK...OR ABOUT 11 MILES EAST OF KEENE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...ANTRIM AND WINDSOR BY 700 PM EDT... DEERING AND HILLSBOROUGH BY 710 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:46 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 59 min |
| Aug 3, 6:43 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 62 min |
| Aug 3, 6:50 PM EDT | Flash Flood Warning | BOX | Franklin | 85 min |
| Aug 3, 7:44 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 30 min |
| Aug 3, 7:58 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.